Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 20, 2008, 7:24 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 20, 2008, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2008, 7:24 AM MDT (13:24 UTC)
- In effect from
- Mar 20, 2008, 12:00 PM MDT
- Expired
- Mar 20, 2008, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3246 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 201324 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 724 AM MDT THU MAR 20 2008 ...A RED FLAG WARNING REMAIN IN EFFECT FROM NOON THROUGH 7 PM MDT THURSDAY FOR THE SOUTHWEST MOUNTAINS/FWZ110...FAR SOUTHWEST NEW MEXICO/FWZ111...SOUTH CENTRAL NEW MEXICO-TULAROSA BASIN/NMZ112... CAPITAN AND SACRAMENTO MOUNTAINS/FWZ113...FAR WEST TEXAS/TXZ055 AND TXZ056 FOR HIGH WIND SPEEDS...LOW RELATIVE HUMIDITIES AND VERY HIGH TO EXTREME FIRE DANGER EXPECTED... .AN INCREASE IN WINDS ALOFT ASSOCIATED WITH THE PASSAGE OF A WEAK SHORTWAVE IS EXPECTED ACROSS OUR AREA TODAY. THIS WILL OCCUR IN THE PRESENCE OF A VERY DRY ATMOSPHERE WITH MODERATE MIXING UP TO ROUGHLY 7000 FT AGL. UPPER LEVEL WIND SPEEDS OF 25 TO 35 MPH WILL MIX DOWN TO THE SURFACE IN THE AFTERNOON. VERY HIGH TO EXTREME FIRE DANGER IS ALSO EXPECTED ACROSS THE REGION TODAY. NMZ110>113-TXZ055-056-210100- /O.UPG.KEPZ.FW.A.0008.080320T1800Z-080321T0100Z/ /O.NEW.KEPZ.FW.W.0009.080320T1800Z-080321T0100Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 724 AM MDT THU MAR 20 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A WARNING. SUSTAINED 20-FT WIND SPEEDS OF AT LEAST 20 TO 25 MPH WITH HIGHER GUSTS...MINIMUM RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND HIGH OR GREATER FIRE DANGERS ARE EXPECTED ACROSS THESE AREAS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 20, 3:36 AM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 20, 3:36 AM MDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
336 AM MDT THU MAR 20 2008
.SYNOPSIS...
A WESTERLY FLOW ALOFT WILL MAINTAIN A DRY AND WARM WEATHER PATTERN
INTO THE WEEKEND. BREEZY SURFACE WINDS WILL OCCUR THIS AFTERNOON.
WITH LIGHTER BREEZES POSSIBLE FRIDAY AND SATURDAY. A COLD FRONT
WILL PUSH INTO THE FORECAST AREA ON SUNDAY...LOWERING TEMPERATURES
AND GENERATING BREEZY EAST WINDS FOR THE AREA. DRY AND WARMER
CONDITIONS WILL RETURN BY TUESDAY AND PERSIST FOR THE REMAINDER OF
THE WEEK.
&&
.DISCUSSION...
A ZONAL FLOW ALOFT CONTINUES TO DOMINATE THE LOCAL WEATHER PATTERN
WITH VERY DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES EXPECTED TO
CONTINUE INTO THE WEEKEND. STRONGER WINDS ALOFT WILL MIX DOWN TO
THE SURFACE THIS AFTERNOON AND GENERATE BREEZY TO LOW CATEGORY
WINDY SURFACE WINDS OUT OF THE SOUTHWEST. WINDS WILL DIMINISH THIS
EVENING. AFTERNOON BREEZES WILL OCCUR AGAIN FRIDAY AND SATURDAY
BUT ARE NOT EXPECTED TO BE AS STRONG WITHOUT SURFACE GRADIENT
SUPPORT.
A SHORT WAVE TROUGH WILL PASS JUST EAST OF THE AREA ON SUNDAY...
DRAGGING A STRONG COLD FRONT WITH IT. THE FRONT SHOULD PUSH INTO
THE AREA FROM THE EAST ON SUNDAY LOWERING TEMPERATURES AT LEAST
10 DEGREES FOR MOST AREAS. THE FRONT WILL ALSO GENERATE BREEZY
EAST WINDS THAT WILL BE MOST PRONOUNCED ALONG THE WEST SLOPES OF
LOCAL MOUNTAINS. THE SOUTHERN SACRAMENTO MOUNTAINS WILL HAVE A
SLIGHT CHANCE OF LIGHT RAIN AND SNOW ON SUNDAY AS UP SLOPE
CONDITIONS AND INCREASING HUMIDITY SET UP THE POSSIBILITY OF A
PRECIPITATION FOR THAT ZONE.
LIMITED MOISTURE AND HIGHER RELATIVE HUMIDITY WILL LINGER INTO THE
FIRST PART OF MONDAY BEFORE RETREATING TO THE EAST. THE ZONAL FLOW
ALOFT WILL RE-STRENGTHEN WITH DRY AND WARMER CONDITIONS RETURNING
ON TUESDAY. DRY CONDITIONS WILL PERSIST FOR THE REMAINDER OF NEXT
WEEK WITH BREEZY AFTERNOONS AND TEMPERATURES NEAR OR SLIGHTLY
ABOVE NORMALS.
&&
.AVIATION...VALID 20/12Z-21/12Z
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. BREEZY TO NEAR WINDY
IN THE AFTERNOON. MODERATE TURBULENCE NEAR HIGH MOUNTAINS THIS
AFTERNOON.
&&
.FIRE WEATHER...
A VERY DRY WESTERLY FLOW WILL CONTINUE OVER REGION FOR THE NEXT
FEW DAYS WITH VERY LOW RELATIVE HUMIDITIES EXPECTED TO PERSIST
INTO THE WEEKEND. STRONGER WINDS ALOFT WILL MIX DOWN TO THE
SURFACE THIS AFTERNOON...INCREASING WIND SPEEDS TO JUST ABOVE
20 MPH... MEETING RED FLAG CRITERIA OVER PORTIONS OF ALL FIRE
ZONES. WIND SPEEDS WILL BE LOWER FRIDAY AND SATURDAY. A COLD FRONT
WILL AFFECT THE SACRAMENTO MOUNTAINS AND ADJOINING AREAS ON
SUNDAY WITH MUCH COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITY.
DRY WESTERLY FLOW WILL RETURN TO ALL ZONES BY MONDAY AFTERNOON.
WITH A POTENTIAL FOR RED FLAG CONDITIONS AGAIN BY NEXT TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 79 49 78 47 78 / 0 0 0 0 0
SIERRA BLANCA TX 78 47 79 44 78 / 0 0 0 0 0
LAS CRUCES 78 45 79 44 77 / 0 0 0 0 0
ALAMOGORDO 76 43 76 40 75 / 0 0 0 0 0
CLOUDCROFT 58 28 58 26 57 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 77 41 77 39 76 / 0 0 0 0 0
SILVER CITY 69 34 70 34 67 / 0 0 0 0 0
DEMING 78 43 78 41 77 / 0 0 0 0 0
LORDSBURG 78 42 78 40 77 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
NMZ110>113.
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
TXZ055-056.
&&
04/04Hazardous weather outlook, Mar 20, 7:07 AM MDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 707 AM MDT THU MAR 20 2008 NMZ022>025-030>032-TXZ055-056-211315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 707 AM MDT THU MAR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY CONDITIONS AND BREEZY SURFACE WINDS WILL RESULT IN RED FLAG FIRE DANGER CONDITIONS THIS AFTERNOON. WINDS WILL DIMINISH IN THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 9:28 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 10 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.